How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Susan Ivy Your Own Question

Susan Ivy
Susan Ivy, Nurse (RN)
Category: Health
Satisfied Customers: 4057
Experience:  BSN, MSN, CNS
Type Your Health Question Here...
Susan Ivy is online now
A new question is answered every 9 seconds

how long does it take for singular to leave your system if

Resolved Question:

how long does it take for singular to leave your system if it was taken for 4 yrs
Submitted: 1 year ago.
Category: Health
Expert:  Susan Ivy replied 1 year ago.
Hello and thank you for your question.

Singulair (montelukast) has a plasma clearance average of 45 ml/min in healthy adults (and children typically have a faster elimination). This means it rapidly is eliminated from the blood stream. It is then eliminated from the body via the liver and bile (and bile is eliminated via the intestinal trac via feces). Following an oral dose, the drug was not detectable after a 5 days (via feces).

In other words Singulair is not detectable in blood or urine within a day (or two at most), and not detectable in the feces beyond 5 days.

That a child has taken the medication for 6 years, does not effect the elimination rate. Even if the child had severe metabolic problems, the drug might take only a few more days than the total of 5 days via feces, but not more than this.

This should answer your questions, but if you need any clarification, please reply (please don't rate me until you are happy with your answer)

Thank you. I'm standing by in case you have further questions about this.
Susan Ivy, Nurse (RN)
Category: Health
Satisfied Customers: 4057
Experience: BSN, MSN, CNS
Susan Ivy and 3 other Health Specialists are ready to help you
Customer: replied 1 year ago.

So the fact that he has been taking it for so long doesn't mean anything when it comes to the side effects because the pediatrician doent believe the singular had anything to do with his behavior

Expert:  Susan Ivy replied 1 year ago.
Hello,
Maybe it would help if you told me exactly what the problem is, because I thought you were asking how long it took to get the medication out of his system.

Do you need to know about side effects from singulair? Is your son still taking it? Please clarify so that I can help you better.
Customer: replied 1 year ago.

No he has stop taking them since last week and he has been having behavior issues in school b4 then and a lot of the side effects I have been seeing my be attributed to the use and how soon after would I be seeing a difference in his behavior

Expert:  Susan Ivy replied 1 year ago.
Ok, the medication should be out of his system by now. So if the medication was causing problems, you should begin to see improvement soon, like right away.

It is a fact that Singulair can cause mood or behavior changes, anxiety, depression.

Physical side effects that may be seen include things such as tremor, bruising, skin rash, upset stomach, tiredness (as with all drugs, typically a person does not have all the side effects, this is just a list) There can also be behavioral side effects such as

So if you find that the side effects that you see are not improving, then it may mean there are other issues (as you likely know).

Does this help? Let me know if you have more questions, I am here to help you.
Customer: replied 1 year ago.

Wht do u mean by tremors and will they go away also he does do something whr we flicka his fingers like he's getting excited

Expert:  Susan Ivy replied 1 year ago.
Tremors are listed as a potential side effect of Singulair. Tremors are like shaking - for example, if you hold your hand out and see it tremoring or shaking, that is a tremor.

But, if it has been a week since your son had the singulair, he would not be having tremors form the singulair. The tremors only last while the singulair is in his system, and it is out now.

Also, it sounds like flicking his fingers, as you mention, is different than tremors.
Is he taking any other medications? Is he having any other symptoms?
Customer: replied 1 year ago.

No other meds

Expert:  Susan Ivy replied 1 year ago.
Ok. I was just wondering if it was possible that something else was causing problems. Well, if this doesn't go away, (any current symptoms) feel free to let me know more about them and perhaps we could provide you with recommendations.

If there is anything else I can help you with, please let me know.

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
< Last | Next >
  • http://ww2.justanswer.com/uploads/NU/nursescare4u/2013-3-31_03429_JApic.64x64.jpg Nurse Milli, RN's Avatar

    Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Doctor

    Satisfied Customers:

    102
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor (MD)

    Satisfied Customers:

    5622
    Emergency Medicine and Family Practice for over 26 years
  • http://ww2.justanswer.com/uploads/drphophalia/2007-08-23_095626_dr._arun_phophalia.jpg Dr. Arun Phophalia's Avatar

    Dr. Arun Phophalia

    Doctor (MD)

    Satisfied Customers:

    17025
    MBBS, MS (General Surgery), Fellowship in Sports Medicine
  • http://ww2.justanswer.com/uploads/VA/VANP/2012-6-6_235535_Skye2.64x64.jpg A. Schuyler, NP's Avatar

    A. Schuyler, NP

    Nurse Practitioner

    Satisfied Customers:

    12170
    Board Certified NP, MS, RN. Private practice & hospitalist
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Doctor (MD)

    Satisfied Customers:

    10029
    Over 20 yrs of Family Practice
  • http://ww2.justanswer.com/uploads/neurosurg/2009-10-06_120923_profile.jpg Dr. Mark's Avatar

    Dr. Mark

    Doctor (MD)

    Satisfied Customers:

    6234
    U.S. Physician/Surgeon in Neurosurgery